MAUDE Adverse Event Report: COVIDIEN EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number E1455-6
Medical Device Problem Codes Peeled/Delaminated (1454); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10 concomitant products: e1455, e1455 the edge ent/ima electrode x50 (lot#:251460284r), e1455, e1455 the edge ent/ima electrode x50 (lot#:251460284r), e1455, e1455 the edge ent/ima electrode x50 (lot#:251460284r.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during laparotomy, when the pencil was removed from the patient, plastic sheath on the insulated first electrode was missing.The procedure was delayed because theater staff were trying to locate plastic sheath.The second electrode's insulation on diathermy tip came off and could not be retrieved from the abdomen.Xray was not performed because the clear plastic piece on the insulated electrodes was not radio opaque and cannot de detected.Patient was closed without being able to locate the piece of plastic.Additional two electrodes from photo observation showing it was not used yet with claim from reporter that it was easily manipulated.

Brand Name
EDGE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx
Manufacturer (Section G)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23848291
Report Number9610849-2025-00117
Device Sequence Number9607352
Product Code GEI
UDI-Device Identifier10884521713192
UDI-Public(01)10884521713192(17)280930(10)233030249R(20)01
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K955836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE1455-6
Device Catalogue NumberE1455-6
Device Lot Number233030249R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2025
Initial Report FDA Received Date12/19/2025
Date Device Manufactured10/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown